MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.If implanted, give date: unknown/not provided - unknown if lens was fully implanted, reported as removed.If explanted, give date: unknown/not provided - lens reported as removed based on the limited information unable to confirm if the lens was explanted in a secondary procedure or removed during the initial implant procedure.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a capsule tear occurred and a zcb00 12.5 diopter intraocular lens (iol) was removed from the eye.The customer thinks the product was discarded and therefore not available for return.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigations requests for this po number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 06/29/2017.Device returned to manufacturer ¿ yes.Visual inspection at 10x microscope magnification was performed: a piece of lens returned for evaluation.Fibers/particles were observed on lens piece related to the handling of the unit out of a sterile environment.Residues of viscoelastic solution were also observed which indicate that the unit was handled and prepare for surgical use.The complaint issue reported could not be verified.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6558902
Report Number2648035-2017-00847
Device Sequence Number687176
Product Code HQL
UDI-Device Identifier05050474531567
UDI-Public(01)05050474531567(17)200312
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/12/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2017
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by ManufacturerNot provided
07/06/2017
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date06/05/2017
08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;